Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Amarillo, TX

May 26, 2007Lipscomb County, Ochiltree County, Texas

NWS Amarillo, TX issued this flash flood warning at May 26, 2007, 2:19 AM CDT for Lipscomb County, Ochiltree County, Texas. It took effect at May 26, 2007, 2:24 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 2:19 AM CDT (07:19 UTC)
In effect from
May 26, 2007, 2:24 AM CDT
Expired
May 26, 2007, 8:15 AM CDT
In force
6 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Lipscomb County, TX, Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 260724
FFWAMA
TXC295-357-261315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
219 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF LIPSCOMB...
  OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF PERRYTON...

* UNTIL 815 AM CDT

* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS THAT STRETCHED ACROSS OCHILTREE  
  AND ROBERTS COUNTIES. THESE STORMS WERE MOVING INTO AREAS THAT     
  ALREADY HAS STANDING WATER AND CONSIDERABLE RUNOFF...ESPECIALLY    
  ALONG WOLF CREEK. MOVEMENT WAS 25 TO 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  BOOKER...DARROUZETT...FOLLETT...HIGGINS AND WOLF CREEK PARK.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3606 10109 3607 10000 3647 10003 3647 10108

$$

NUNEZ
2 follow-up statements
000 
WGUS74 KAMA 260917
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
405 AM CDT SAT MAY 26 2007

TXC295-357-261315-
LIPSCOMB TX-OCHILTREE TX-
405 AM CDT SAT MAY 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
OCHILTREE AND LIPSCOMB COUNTIES...

AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
THUNDERSTORMS EXITING THE WARNED AREA. THOUGH THE RAINFALL HAS 
DIMINISHED...THERE SHOULD BE CONSIDERABLE RUNOFF...ESPECIALLY ALONG 
THE STREAMS WHICH FEED INTO WOLF CREEK IN SOUTHERN OCHILTREE COUNTY. 
IN ADDITION...HIGHWAY 70 IS STILL CLOSED ACCORDING TO LOCAL LAW 
ENFORCEMENT. THESE RECENT RAINS COULD EASILY AGGRAVATE EXISTING 
PROBLEMS ALONG THIS HIGHWAY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WAKA...PERRYTON...FOLLETT...FARNSWORTH...DARROUZETT...BOOKER AND 
WOLF CREEK PARK.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

LAT...LON 3606 10109 3607 10000 3647 10003 3647 10108

$$

NUNEZ
000 
WGUS74 KAMA 261313
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
811 AM CDT SAT MAY 26 2007

TXC295-357-261321-
LIPSCOMB TX-OCHILTREE TX-
811 AM CDT SAT MAY 26 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 AM CDT FOR OCHILTREE
AND LIPSCOMB COUNTIES...

WITH RAINFALL EAST OF THE WARNED AREAS...THE THREAT OF FLASH 
FLOODING HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WARNING FOR 
OCHILTREE AND LIPSCOMB COUNTIES WILL BE ALLOWED TO EXPIRE.

LAT...LON 3606 10109 3607 10000 3647 10003 3647 10108

$$

NUNEZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:03 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 26, 12:03 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1203 AM CDT SAT MAY 26 2007

.AVIATION...
CONVECTION ONGOING ACROSS THE FORECAST AREA...EXTENDING FROM JUST
EAST OF KGUY TO NEAR KAMA. THIS DECAYING MCS WILL CONTINUE TO MOVE
SLOWLY TO THE EAST OVERNIGHT. SURFACE TROF IN SOUTHEAST COLORADO WILL
REMAIN IN PLACE...ALLOWING LOW-LEVEL WINDS TO BECOME MORE SOUTHERLY
AT ALL TAF SITES...GRADUALLY VEERING MORE SOUTHWEST BY SUNRISE. THIS
SHOULD KEEP THE FOG POTENTIAL LOW...BUT IT WILL BE SOMETHING TO WATCH
FOR WITH THE VERY WET SOILS ACROSS THE AREA. HAVE INCREASED THE LOW
CLOUDS FOR LATE TONIGHT. IN FACT...KAMA CURRENTLY HAS HIGH END IFR
CONDITIONS BUT THIS SHOULD BOUNCE AROUND A BIT AS THE CONVECTION
MOVES THROUGH THE AREA. HOWEVER...THESE LOW CIGS SHOULD PREVAIL FOR
MUCH OF THE NIGHT. MAIN CONCERN IS THAT THE SOUTHWESTERLY COMPENENT
OF THE WINDS MAY MITIGATE THE LOW CLOUD POTENTIAL AS THE NIGHT GOES
ON. ALL SITES ARE FORECAST TO BREAK INTO PREVAILING VFR CATEGORY BY
MID- MORNING. HAVE RETAINED PROB30 GROUPS AT ALL SITES FOR LATE
AFTERNOON EVENING HOURS AS PRECIP CHANCES INCREASE WITH DAYTIME
HEATING. ONE WIND CONCERN TOMORROW WILL BE THE PLACEMENT OF THE
SURFACE BOUNDARY IN THE NORTHWEST ZONES...BUT FOR NOW I PLAN ON
KEEPING IT JUST NORTH OF A KDHT TO KGUY LINE.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT FRI MAY 25 2007/

AVIATION...
CONVECTION OVER THE SW TX PANHANDLE EXPECTED TO DIMINISH AFTER SUNSET
AS HEATING IS LOST...BUT STORMS IN THE NORTHWEST ZONES WILL SEE MORE
SUPPORT OF UPPER-LEVEL DYNAMICS AND MAY PERSIST A BIT LONGER. HAVE
INCLUDED TEMPO GROUPS FOR TSRA AND MVFR CIGS FOR KGUY AND KDHT THIS
EVENING...BUT KEPT KAMA DRY. WINDS ARE GENERALLY EXPECTED TO REMAIN
FROM THE SOUTH TO SOUTHWEST OVERNIGHT. THIS SHOULD PRECLUDE
DEVELOPMENT OF LOW STRATUS AT TAF SITES...BUT WE STILL MAY SEE SOME
PATCHY CIGS. WILL HAVE TO KEEP AN EYE ON THIS BUT FOR NOW I AM GOING
WITH VFR CONDITIONS. ALSO INCLUDED PROB30 GROUPS AT ALL TAF SITES
BETWEEN 18-00Z TOMORROW.

JOHNSON

PREV DISCUSSION... /ISSUED 215 PM CDT FRI MAY 25 2007/

DISCUSSION...
THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE
MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL
SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND
ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE
MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO
WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE
WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN
STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A
LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS
SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS
TO DEVELOP.

A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES
ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON
WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY
BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE
MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW
ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT
RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS.

GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE
POP FORECAST BETWEEN SEVERAL MODELS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/21
Hazardous weather outlook, May 25, 1:00 PM CDT, 13 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI MAY 25 2007

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT...
THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON
MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Local storm report, May 25, 9:29 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
929 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 NW VEGA               35.27N 102.45W
05/25/2007  E1.00 INCH       OLDHAM             TX   TRAINED SPOTTER

&&

JC
Local storm report, May 25, 9:41 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             VEGA                    35.25N 102.43W
05/25/2007  E1.00 INCH       OLDHAM             TX   PUBLIC

            NICKEL TO QUARTER SIZE HAIL. REPORT RELAYED FROM LOCAL
            MEDIA.

&&

JC
Special weather statement, May 25, 9:47 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT FRI MAY 25 2007

TXZ011-016-260345-
DEAF SMITH TX-OLDHAM TX-
947 PM CDT FRI MAY 25 2007

...LINE OF STRONG THUNDERSTORMS IN NORTHWESTERN DEAF SMITH AND OLDHAM
COUNTIES...

AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NORTH-CENTRAL OLDHAM COUNTY...TO
NEAR ADRIAN...TO BOOTLEG...MOVING EAST AT 20 MPH.

ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND VERY HEAVY
RAINFALL ARE EXPECTED WITH THESE STORMS.

JOHNSON
Special weather statement, May 25, 9:52 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT FRI MAY 25 2007

OKZ002-TXZ002-260330-
SHERMAN TX-TEXAS OK-
952 PM CDT FRI MAY 25 2007

...LINE OF STRONG THUNDERSTORMS IN CENTRAL TEXAS AND SHERMAN
COUNTIES...

AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF HOOKER...TO
NEAR TEXHOMA...TO NEAR CACTUS...MOVING EAST AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH
THESE STORMS.

JOHNSON
Local storm report, May 26, 12:08 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1208 AM CDT SAT MAY 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 N KENTON              36.93N 102.97W
05/25/2007  E1.00 INCH       CIMARRON           OK   TRAINED SPOTTER

&&

MJ
Local storm report, May 26, 12:09 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1209 AM CDT SAT MAY 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 N KENTON              36.93N 102.97W
05/25/2007  E1.00 INCH       CIMARRON           OK   TRAINED SPOTTER

0850 PM     HAIL             5 W VEGA                35.25N 102.51W
05/25/2007  E1.00 INCH       OLDHAM             TX   LAW ENFORCEMENT

0915 PM     HAIL             2 NW VEGA               35.27N 102.45W
05/25/2007  E1.00 INCH       OLDHAM             TX   TRAINED SPOTTER

0933 PM     HAIL             VEGA                    35.25N 102.43W
05/25/2007  E1.00 INCH       OLDHAM             TX   PUBLIC

            NICKEL TO QUARTER SIZE HAIL. REPORT RELAYED FROM LOCAL
            MEDIA.

&&

MJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:17 PM CDTSevere Thunderstorm WarningAMAOldham58 min
May 25, 8:08 PM CDTTornado WarningAMAOldham32 min
May 25, 8:49 PM CDTSevere Thunderstorm WarningAMAOldham56 min
May 26, 3:59 PM CDTSevere Thunderstorm WarningAMAArmstrong34 min
May 26, 4:04 PM CDTFlash Flood WarningAMARandall4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.